MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27526UX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Codes Occlusion (1984); Thrombus (2101); Patient Problem/Medical Problem (2688)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Previously two resolute onyx rx drug eluting stents were used to treat a moderately tortuous, severely calcified lesion in the proximal left anterior descending artery (lad).It was reported that the lesion was extremely calcified.Haziness was observed post implantation.There was no damage noted to the device packaging.There were no issues removing the devices from the hoop.The devices were inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The devices passed through a previously deployed stent.Resistance was encountered when advancing the devices and excessive force was used.It is reported that the patient presented less than two weeks post stent placement with possible thrombus or obstruction between the two implanted resolute onyx stents.It was indicated that the stents were overlapping at implant.At follow up, tissue prolapse was observed between the two stents.A concern was expressed that the stent may have fractured at the point of overlap.There was a question as to the patients compliance to dapt.It is believed the patient may have stopped taking it and that the tissue prolapse observed may have been thrombus.A non-medtronic stent was implanted to treat the 'gap' observed between the stents.Patient status is alive with no injury.
 
Additional Manufacturer Narrative
Cine image review: the images capture the two previously deployed resolute onyx stents in the lad.A thrombus as reported by the account is visible within the two implanted resolute onyx stents.The next images capture post-dilation of the stents with unidentified balloon devices.The reported fracture cannot be confirmed from the images, however a distortion between the overlap of the two stents was evident.An unidentified stent is then deployed within the previously deployed stents.The final images captured the vessel after stent implantation, with a better profile of the stent evident.The overlap between the two deployed stents is still visible within the vessel.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7532532
Report Number9612164-2018-01179
Device Sequence Number134517
Product Code NIQ
UDI-Device Identifier00643169556928
UDI-Public00643169556928
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2019
Device Catalogue NumberRONYX27526UX
Device Lot Number0008829933
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight55